Would you consider an allergic reaction to Tecfidera if after taking the DMD for 2 weeks I had an increase in my eosinophils with symptoms of bloating, sharp, burning stomach pain, loss of appetite, and fever. Along with this, included a drop in WBC from 5.8 to a 3.5 and a UTI?
I would certainly call these side effects of Tecfidera but not an allergic reaction:
1. The elevated eosinophils and the slight drop in white blood count is common and not a specific concern. Your doctor will or should be monitoring your blood counts over time to make sure this is not a problem with longer use of Tecfidera
2. The fever is likely related to the cutaneous reaction that occurs with Tecfidera or the urinary tract infection; the urinary tract infection may just be a coincidence, since these are common in people with MS
3. The gastrointestinal symptoms are all most likely related to Tecfidera and treatable
I would talk to your MS specialist or nurse as soon as possible about ways to decrease or eliminate these side effects. These solutions may include temporarily decreasing the dose of Tecfidera and/or prescribing certain medications to alleviate the gastrointestinal symptoms. In the meantime, try eating something fatty like peanut butter or almond butter immediately before each dose of Tecfidera to see if this helps with the stomach pain.
Good luck and I hope you feel better soon.
PLEASE NOTE: The information/opinions on this site should be used as an information resource only. This information does not create any patient-HCP relationship, and should not be used as a substitute for professional diagnosis and treatment. Please consult your health care provider before making any healthcare decisions or for guidance about a specific medical condition.